Alert archive / Colorado / Tornado Warnings in 2008

Tornado Warning 47, NWS Denver/Boulder, CO

July 6, 2008Lincoln County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 6, 2008, 5:58 PM MDT for Lincoln County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2008, 5:58 PM MDT (23:58 UTC)
Expired
Jul 6, 2008, 6:28 PM MDT
In force
30 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Lincoln County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2778 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOU 062358
TORBOU
COC073-070045-
/O.NEW.KBOU.TO.W.0047.080706T2358Z-080707T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
558 PM MDT SUN JUL 6 2008

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 645 PM MDT

* AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  NORTHWEST OF BOYERO...OR 23 MILES SOUTHEAST OF LIMON. THIS STORM
  WAS MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3923 10317 3894 10317 3889 10344 3915 10344
TIME...MOT...LOC 2358Z 242DEG 13KT 3905 10336

$$


RJK
2 follow-up statements
000 
WWUS55 KBOU 070019
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
619 PM MDT SUN JUL 6 2008

COC073-070045-
/O.CON.KBOU.TO.W.0047.000000T0000Z-080707T0045Z/
LINCOLN CO-
619 PM MDT SUN JUL 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EAST
CENTRAL LINCOLN COUNTY...

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED 12 MILES NORTH OF BOYERO...OR 28 MILES SOUTHEAST OF
LIMON. THIS STORM WAS MOVING EAST AT 27 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOYERO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3923 10317 3894 10317 3889 10344 3915 10344
TIME...MOT...LOC 0019Z 249DEG 23KT 3910 10320

$$


RJK
000 
WWUS55 KBOU 070028
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT SUN JUL 6 2008

COC073-070038-
/O.CAN.KBOU.TO.W.0047.000000T0000Z-080707T0045Z/
LINCOLN CO-
628 PM MDT SUN JUL 6 2008

...THE TORNADO WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3923 10317 3894 10317 3889 10344 3915 10344
TIME...MOT...LOC 0028Z 249DEG 23KT 3912 10313

$$


RJK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:35 PM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 6, 2:35 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SUN JUL 6 2008

.SHORT TERM...FOR TONIGHT MOIST AMS COUPLED WITH WEAK ASCENT ALOFT
WILL ALLOW FOR SCT TSTMS TO CONTINUE INTO THE EVNG HOURS.  SOME MAY
CONTINUE ACRS THE ERN PLAINS AFTER MIDNIGHT...SO WL EXTEND TSTMS
INTO THE OVERNIGHT HOURS IN THOSE AREAS.  INTERACTIVE SOUNDINGS
INDICATE CAPES FM 500-1500 J/KG.  LOCALLY HEAVY RAIN AND STG WINDS
WILL BE THE MAIN THREAT FM THESE STORMS. SO FAR ONLY PEA SIZE HAIL
REPORTS HAVE BEEN RECEIVED.  BOUNDARY LYR MOISTURE WILL FILL IN THE
NERN PLAINS LATE TNGT SO AREAS OF STRATUS AND FOG CAN BE EXPECTED
AROUND 12Z.  FOR MONDAY...MAIN TROF WILL MOVE ACRS NRN CO WITH BEST
ASCENT IN THE AFTN AROUND 00Z.  CAPES MONDAY AFTN GENERALLY RANGE FM
700-1100 J/KG WITH PW VALUES AROUND 1.2 INCHES.  STORM MOTION LESS
THAN 10 KTS SO LOCALLY HEAVY RAIN WL BE THE MAIN ISSUE WITH THE
TSTMS.  MDLS SHOW BEST CAPES ALG SRN AND ERN PORTIONS OF THE CWFA.
FOR NOW WL KEEP BROAD IN PLACE WITH SCT POPS FOR MOST OF THE URBAN
CORRIDOR AND NERN PLAINS.

.LONG TERM...MADE A NUMBER OF ADJUSTMENTS...MOST OF THEM SMALL...TO
THE FCST GRIDS MAINLY TO ACCOUNT FOR RUN-TO-RUN TIMING DIFFERENCES
IN THE MODELS. HAVE TRIMMED BACK SKY COVER AND POPS BEGINNING
MID-WEEK AS MID-LEVEL SUBSIDENCE AND LOW/MID-LEVEL DRYING LOOK MORE
PRONOUNCED NOW IN ADVANCE OF AN AMPLIFYING SHORTWAVE RIDGE MOVING
OUT OF THE GREAT BASIN. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES
ON TUESDAY WITH NWLY FLOW ALOFT WARM A COUPLE DEGS C ON WEDNESDAY...
AND ANOTHER 4-5C ON THURSDAY WITH THE 700MB TEMPERATURE PEAKING
AROUND 18C BENEATH THE RIDGE. MAY SEE A FEW HIGH PLAINS LOCALES
PUSHING THE CENTURY MARK ON THURSDAY. A STEADY REDUCTION IN
AFTERNOON/EVENING T-STORM DEVELOPMENT/COVERAGE ANTICIPATED DURING
THE UPCOMING WEEK PARTLY IN RESPONSE TO LOWERING PRECIPITABLE WATER
VALUES...ESPLY DURING THE LATTER HALF OF THE WEEK.

&&

.AVIATION...SCT SHOWERS AND A FEW TSTMS WILL CONTINUE UNTIL 04Z.
MVFR CONDITIONS MAY DVLP DUE TO HEAVY RAIN IF A STRONGER STORM MOVES
ACROSS THE AIRPORTS OTHERWISE VFR CONDITIONS WILL PREVAIL.  FOR
TONIGHT PCPN CHANCES SHOULD DIMINISH BY 04Z.  COULD SEE SOME LOW
CLOUDS DVLP LATE TONIGHT AS DEEPER LOW LEVEL MOISTURE ADVECTS INTO
RGN WITH WEAK UPSLOPE FLOW IN PLACE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOPER/BAKER
Hazardous weather outlook, Jul 6, 10:35 AM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1035 AM MDT SUN JUL 06 2008

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1035 AM MDT SUN JUL 06 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEATHER DISTURBANCE COMBINED WITH SUBTROPICAL MOISTURE WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN MOST AREAS THIS
AFTERNOON AND EVENING.  SOME LOCALLY HEAVY RAIN MAY OCCUR ESPECIALLY
OVER THE NORTHEAST PLAINS.  THE THREAT OF SEVERE WEATHER WILL BE LOW
ALTHOUGH SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 45
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE
THROUGH MID-WEEK...ALTHOUGH STORMS OVER AND ALONG THE FRONT RANGE
LATE ON MONDAY MAY PRODUCE LOCALLY HEAVY RAINFALL.  NEAR SEASONAL
TEMPERATURES CAN ALSO BE EXPECTED THROUGH WEDNESDAY WITH A
CONTINUATION OF MILD NORTHWEST FLOW ALOFT. LATER IN THE WEEK...
WARMER TEMPERATURES WILL RETURN UNDER A RIDGE OF HIGH PRESSURE...
AND ANY THUNDERSTORMS THAT DEVELOP SHOULD BE CONFINED MAINLY TO
THE MOUNTAINS...PALMER DIVIDE AND NEARBY PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:38 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver37 min
Jul 6, 3:14 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe57 min
Jul 6, 5:09 PM MDTTornado WarningBOUElbert, Lincoln51 min

Nearby

Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.